MAUDE Adverse Event Report: AESCULAP AG ENDURO MENISCAL COMPONENT F2 10MM; KNEE ENDOPROSTHESES

AESCULAP AG ENDURO MENISCAL COMPONENT F2 10MM; KNEE ENDOPROSTHESES
Model Number NR880M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: visual investigation: the components were examined visually and microscopically.The taper of the rotation axis shows small visible damage on the surface.The rotation axis locknut (nb014206) is no longer located/fixed on the thread of the rotation axis.The breakage surface of the proximal fragment shows so called arrest lines which are typical for a dynamic fatigue fracture.The breakage surface of the larger distal part of the rotation axis shows secondary damages (shiny surface).This indicates that the surface rubbed against another part after the breakage.The gliding surface of the meniscal component (nr880200) shows visible and noticeable scratches and imprints (wear marks) which were possibly caused by bone cement and/or bone chips.The locking ring (nr872202) and the bearing for rotation axis (nr872203) show no unusual damages the provided x-ray figures do not provide any explicit hints for the root cause of the rotation axis fracture.On the basis of the current information and as well as a result of our investigation, a definitive conclusion cannot be drawn.The device history records have been checked and no abnormalities could be observed.There is no indication for a material defect or manufacturing failure.It could be possible that the fracture appears to have occurred due to a patient related recurring mechanical overload situation.In this context, the indicated body weight of >170kg could possibly play a significant role.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was reported to aesculap ag that an enduro meniscal component f2 10mm (part # nr880m) was implanted during a procedure performed on (b)(6) 2019 according to the complainant, two (2) years after the procedure, the axis of the device fractured.The patient underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.A revision surgery was necessary.Additional information was not provided.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Involved components nb015k - enduro femoral component cemented f2l - lot 52542132.

Brand Name
ENDURO MENISCAL COMPONENT F2 10MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13809240
Report Number9610612-2022-00069
Device Sequence Number19949983
Product Code KRO
UDI-Device Identifier04046964010286
UDI-Public4046964010286
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model NumberNR880M
Device Catalogue NumberNR880M
Device Lot Number52521798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NB015K
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight170 KG